Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 3, 2021, 9:34 PM EDT for Accomack County, Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 9:34 PM EDT (01:34 UTC)
- Expired
- Jul 3, 2021, 10:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Wakefield, VA
County Accomack County, VA
The radar
The Dover AFB radar (KDOX), 103 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833
WWUS81 KAKQ 040134
SPSAKQ
Special Weather Statement
National Weather Service Wakefield VA
934 PM EDT Sat Jul 3 2021
MDZ024-VAZ099-040200-
Inland Worcester-Accomack-
934 PM EDT Sat Jul 3 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
WORCESTER AND NORTHERN ACCOMACK COUNTIES...
At 934 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Pocomoke City to 12 miles south of West
Pocomoke to 7 miles south of Marion Station. Movement was southeast
at 30 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
Pocomoke City, Parksley, Accomac, Bloxom, Saxis, Hallwood, Horntown,
Mappsville, Goodwill, Greenbackville, Wallops Island,
Temperanceville, Nelsonia, Sanford, Modest Town, Oak Hall, Clam,
Guilford, Assawoman and Beaver Dam.
LAT...LON 3784 7533 3782 7538 3784 7542 3780 7546
3767 7554 3761 7556 3761 7562 3796 7581
3797 7577 3797 7575 3798 7574 3796 7574
3799 7572 3798 7571 3796 7565 3800 7562
3802 7563 3803 7559 3812 7547 3796 7524
TIME...MOT...LOC 0134Z 323DEG 27KT 3807 7546 3793 7551 3791 7570
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 9:03 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 3, 9:03 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 903 PM EDT Sat Jul 3 2021 .SYNOPSIS... High pressure will build into the region through the holiday weekend, bringing cooler and drier air into the region. The surface high slides offshore late Monday and Tuesday, allowing warmer, more humid airmass to gradually return Monday through midweek. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 900 PM EDT Saturday... Early evening analysis reveals a weakening sfc trough over northeastern PA/nw NJ, extending E/SE off the northeast coast. To the west, cool, dry 1016+mb sfc high pressure continues to build east over the mid-south this evening. Aloft, anomalously deep upper low continues to slowly meander east over the northeast CONUS into New England. Showers and embedded t-storms which initiated along the sfc trough earlier this aftn are slowly waning as expected with loss of heating, and as sfc trough continues to slowly weaken/wash out. Could see some lingering showers persist to ~02-03z over MD zones. Otherwise, a cool, quiet night with a clearing sky and unseasonably cool temperatures. Dew points in the 50s and clear skies should allow for good radiating conditions. Overnight low temps into the low- mid 60s are expected, w/some cooler mid-upper 50s likely to be found across the VA piedmont. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... As of 230 PM EDT Saturday... Fairly quiet through early next week with warming temperatures. Another weak upper disturbance is forecast by the GFS and NAM to move mainly north of the area Sun afternoon. Given the upper short wave combined with temps in the mid 80s, have opted to introduce a slight chance of showers and storms across the far north Sunday afternoon. Again, any shower/storm would be diurnally driven and should quickly diminish by sunset. Warming 850mb temps from +13C on Sunday to +20C by Monday night should allow temps to warm from the mid 80s tomorrow to the lower 90s Monday and even low- mid 90s Tuesday and Wednesday. Low level moisture will also be on the increase especially starting Monday night into Tuesday as the return southerly flow around the back side of the Bermuda high becomes established. Otherwise, it should remain dry Sunday-Tuesday, although Wed afternoon may see a chance of rain especially across the southern part of the forecast area in advance of whatever is left over of Elsa. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 230 PM EDT Saturday... The early part of the long term depends on the track of Elsa. Still to early to know specific impacts (if any) over the Mid Atlantic as there are still timing and intensity differences in the guidance suite. Regardless of what happens with Elsa, there is agreement in an increase of moisture across the area owing to the Bermuda high shifting west. Meanwhile, even post Elsa there will be the normal afternoon/evening showers/storms as the typical lee trough will persist through the weekend. As such, will maintain the high chance PoPs Wed night into Thu due to any potential Elsa moisture, but maintain lower chance PoPs each afternoon/evening on Fri/Sat. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... As of 740 PM EDT Saturday... VFR conditions across area terminals at 00z are expected to persist through the TAF period. Lingering showers and embedded TSTMs NW of SBY terminal could approach terminal early this evening, with gradual clearing after 02z. Given diminishing areal coverage, will handle with VCSH wording for now for the next couple of hours. However, otherwise very quiet flying conditions expected across the region overall through the next 24 hours. OUTLOOK... Primarily VFR conditions expected through the middle of the upcoming week. && .MARINE... As of 335 PM EDT Saturday... Late this aftn, a cold front was well off the Mid Atlc/SE coast, with a modest surge of cooler/drier air bringing NW winds at 10-15 kt with a few gusts to near 20 kt. These winds will diminish this evening, while turning to the W tonight/overnight. Generally, weak high pressure will build into and over the waters for tonight into Mon morning, then shifts off the coast for Mon aftn through Wed. Generally SSW winds 5-15 kt expected Mon night through Wed, with conditions remaining below SCA criteria. Seas will average 2-4 ft and waves in the Bay will be 1-3 ft. Still a lot of uncertainty regarding the eventual track of Tropical cyclone Elsa later in the week (and if it reaches the local area). Follow the latest forecasts from the National Hurricane Center for details. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...RHR/MRD NEAR TERM...MAM/MRD SHORT TERM...MRD LONG TERM...MRD AVIATION...MAM/MRD MARINE...LKB/TMG
Hazardous weather outlook, Jul 3, 2:36 PM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 236 PM EDT Sat Jul 3 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-041845- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 236 PM EDT Sat Jul 3 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 3, 5:11 PM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
511 PM EDT Sat Jul 3 2021
MDZ024-025-032200-
Maryland Beaches-Inland Worcester-
511 PM EDT Sat Jul 3 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN WORCESTER
COUNTY...
At 510 PM EDT, a thunderstorm with heavy rain was located near
Millville, or 7 miles north of Ocean City, moving southeast at 30
mph.
Pea size hail and rainfall amounts of 1 to 2 inches are possible
with this storm.
Locations impacted include...
Ocean City, Cape Isle Of Wight, Ocean Pines, Bishop, West Ocean City,
Ocean City Municipality, Bishopville and Showell.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3832 7506 3824 7509 3823 7509 3845 7526
3845 7505
TIME...MOT...LOC 2110Z 327DEG 26KT 3846 7504
05Special weather statement, Jul 3, 7:41 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
741 PM EDT Sat Jul 3 2021
MDZ021-022-040030-
Dorchester-Wicomico-
741 PM EDT Sat Jul 3 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
WICOMICO AND DORCHESTER COUNTIES...
At 741 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Chesapeake Beach to near Trappe to Choptank.
Movement was south at 25 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Locations impacted include...
Cambridge, Hurlock, Hebron, Secretary, Vienna, University Of Maryland
Center For Environmental Studies, East New Market, Mardela Springs,
Church Creek, Brookview, Eldorado, Catchpenny, Wetipquin, Madison,
Andrews, Royal Oak, Hudson, Honga, Lloyds and Taylors Island.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3870 7583 3836 7565 3831 7602 3833 7596
3837 7600 3837 7601 3827 7603 3830 7613
3824 7615 3831 7613 3839 7623 3833 7621
3833 7622 3849 7634 3849 7632 3853 7620
3854 7628 3863 7629 3857 7603 3868 7594
TIME...MOT...LOC 2341Z 338DEG 21KT 3871 7645 3863 7605 3866 7594
05Special weather statement, Jul 3, 8:23 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
823 PM EDT Sat Jul 3 2021
MDZ021>023-040115-
Dorchester-Wicomico-Somerset-
823 PM EDT Sat Jul 3 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHERN
SOMERSET...SOUTHWESTERN WICOMICO AND SOUTHERN DORCHESTER COUNTIES...
At 823 PM EDT, thunderstorms with heavy rain were located along a
line extending from 7 miles south of Taylors Island to 13 miles north
of Deal Island to 6 miles south of Vienna. Movement was south at 30
mph.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Princess Anne, University Of Maryland Eastern Shore, Westover, Deal
Island, Whitehaven, Green Hill, Catchpenny, Wetipquin, Oriole,
Trinity, Andrews, Upper Hill, Royal Oak, Dames Quarter, Allen,
Wingate, Widgeon, Manokin, Mount Vernon and Nanticoke.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3813 7557 3810 7586 3815 7593 3808 7604
3812 7609 3822 7582 3826 7592 3836 7586
3836 7587 3823 7597 3837 7601 3814 7609
3827 7607 3830 7613 3823 7614 3823 7615
3831 7613 3836 7625 3842 7576
TIME...MOT...LOC 0023Z 337DEG 28KT 3837 7625 3835 7600 3840 7581
05Special weather statement, Jul 3, 9:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
934 PM EDT Sat Jul 3 2021
MDZ024-VAZ099-040200-
Inland Worcester-Accomack-
934 PM EDT Sat Jul 3 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
WORCESTER AND NORTHERN ACCOMACK COUNTIES...
At 934 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Pocomoke City to 12 miles south of West
Pocomoke to 7 miles south of Marion Station. Movement was southeast
at 30 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
Pocomoke City, Parksley, Accomac, Bloxom, Saxis, Hallwood, Horntown,
Mappsville, Goodwill, Greenbackville, Wallops Island,
Temperanceville, Nelsonia, Sanford, Modest Town, Oak Hall, Clam,
Guilford, Assawoman and Beaver Dam.
LAT...LON 3784 7533 3782 7538 3784 7542 3780 7546
3767 7554 3761 7556 3761 7562 3796 7581
3797 7577 3797 7575 3798 7574 3796 7574
3799 7572 3798 7571 3796 7565 3800 7562
3802 7563 3803 7559 3812 7547 3796 7524
TIME...MOT...LOC 0134Z 323DEG 27KT 3807 7546 3793 7551 3791 7570
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:23 PM EDT | Special Weather Statement | AKQ | Somerset | 52 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.